Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
dal123

ACCUTANE + ADD

Recommended Posts

I have been spending a considerable amount of time on this forum and have now finally felt compelled to share my thoughts.

I began Accutane 2 weeks ago (40mg). Honestly, my acne is probably very mild in comparison to most people taking this medication. However, acne is acne... and after trying most everything else, I decided it was time.

Within the past 4 days I have suddenly experienced INSANE drowsiness. I can't focus, I can't concentrate (yes, I know this has been posted recently...) and I constantly feel weak, fatigued, just tired. AFTER 2 WEEKS?

Additionally, I have ADD. I take about 20 mg of adderall/day, which is no longer producing any effect (as of the recent 4 days). I even tried upping my dosage 5-10mg... nothing. Pot(S!) of coffee... nothing, energy drinks, everything. NOTHING. I sleep very well, eat well, bla bla bla it's definitely not my lifestyle contributing to this. Nor do I believe it is my adderall, which I am very familiarized with.

This is not acceptable. I am a grad student and have at least 6 approaching finals to prepare for in the next few weeks. My conclusion, thankfully after reading this forum, is to discontinue my use of accutane. I have also worried myself a bit, reading the "other" (very anti-accutane) forum about long term side effects and have myself completely disturbed this is going to be a permanent ordeal. Please, tell me I'm crazy? I'm fine? Why didn't my derm tell me it could have effected me this way knowing fully I am a grad student and I have NO time for set backs?

Lastly, can anyone offer any reliable prediction of when my mentality/focus/energy will return after only taking this drug for 2 weeks??

(If you can't tell, I also feel higher anxiety levels.... accutane?) Thanks.

Link to comment
Share on other sites

First off its good that your paying close attention to this. I too have ADD and am prescribed ritalin which I found was rendered nearly useless while on the Accutane. My experience is very much like yours only I stayed on it but wound up with an F in one of my courses. I am now going on two months post tane and I would say I am feeling 80% - 90% better on most days. You might consider some fish oil supplements and magnesium and some weight lifting all I found were quite beneficial. I find myself concerned on occasion that I may never feel 100% back to the way I was prior to Accutane but I guess there are just sacrifices in life. Clear skin now saves me tremendous amounts of time and anguish etc. Speak with your doctor about this and just do what you feel is most important in your life but know your not alone in this. Best of luck.

Link to comment
Share on other sites

I am excited to say that after two days off the accutane, I am feeling amazingly better!! (which is awesome timing as I have a pharmocology final today :dance: )

I am a little bummed that I had to stop treatment; however, plan on trying again once I graduate. Does anybody have any additional recommendations of any other options to minimize my acne for now? Tetracyclines, differen and clindamycin have all been unsuccessful treatments in the past. I have rather mild acne, more concerned about the high amount of oil and the larger pores. Oh, and I've tried Proactiv, doesn't work either.

Thanks!

Link to comment
Share on other sites

after about a week, I'd say you'd be good to go.

I too had those exact symptoms, except I "don't" have ADD. -- personally I believe that I do, but in a low form, of which now was brought out by the accutane. Honestly, taking 5mg of ritalin helped me once during the course.

Too bad I failed one of my summer classes from lack of being able to study, and then my memory loss as well.

The second time I took about 2 mg of ritalin, it helped me actually stay focused enough to do my work. I just finished my course right now, and yes, I'm getting an incomplete in one of my classes, and a possible C-F in another...and I'm just an undergrad.

Congrats on having the courage to stop, I almost wish that I did at that time...but hey, what can ya do?

For only being on it for about 2 weeks you shouldn't take more than 2 weeks to fully recover..(I know it sounds bad, but this stuff supposedly stays in you.

Drink a lot of water, and hope for the best.

*and btw, the derms don't really care about how much school work you have to do. I told mine after the second month that I was always tired and sleeping too much and she asked me "what did your doctor say?" (fyi, i don't have a doctor, my parents just assume that I needed that much sleep.... AS did the school docs who I went to go see about it... they actually asked me if it was worth it...)..anyhow, I think waiting til you graduate is the best thing.

You may want to as about soldyn though, it DOES work, if you're not allergic to monocylcine... it helped me a bit, but I went a little "crazy" on it, so I stopped... I refuse to ever take it ever again... any monocylince...

anyhow, off to do my homework now!

Link to comment
Share on other sites

I would also have to agree with the ADD accutane connection i was rendered useless while on tane (i actually payed people to do some of my work :naughty: )

try B5 it helps me with acne

and yeah i would put school work before acne, because i failed one of my classes and my scores dropped by 10~ points per class i would say while on tane, but luckily i had a teacher who cared about her students and she knew i was ADD and i was having problems with my ADD and she helped me pass, so i was lucky...

Link to comment
Share on other sites

You may want to as about soldyn though, it DOES work, if you're not allergic to monocylcine... it helped me a bit, but I went a little "crazy" on it, so I stopped... I refuse to ever take it ever again... any monocylince...

anyhow, off to do my homework now!

"crazy" how? I'm so hesitant trying something oral again; I seem to be extremely sensitive to systemic effects.

And if it's any consolation, I had a pharm final that I did significantly worse on than I know I'm capable. I definitely blame the accutane, because it was interfering with my effects of adderall.

OH, and I called poison control shortly after the original post because I started feeling awful again. THe operator calculated my kg/mg dosage and then using the half life gave me a scientific figure of how many days it should be completely metabolized out of my body (today, in fact, was the last day).

Poison control rocks if anybody is wondering...

Link to comment
Share on other sites

I too had those exact symptoms, except I "don't" have ADD. -- personally I believe that I do, but in a low form, of which now was brought out by the accutane. Honestly, taking 5mg of ritalin helped me once during the course.

Too bad I failed one of my summer classes from lack of being able to study, and then my memory loss as well.

so accutane gave you ADD and causes memory loss? wow, tane's a hell of a drug. :rolleyes:

maybe you should assess other aspects of your lifestyle before playing the blame game, such as sleep patterns, study methods, diet etc.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×